Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2017, 1:55 PM CDT for Trigg County, Kentucky. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 1:55 PM CDT (18:55 UTC)
- Expired
- Mar 27, 2017, 2:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 52 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:27 PM CDT | TORNADO | 2 Sw Cerulean, KY | RATED AT EF-0. ESTIMATED WINDS 80 MPH. PATH LENGTH 4.4 MILES. PATH WIDTH 125 YARDS. TORNADO ENDED 3.25 MILES EAST-SOUTHEAST OF CERULEAN, KY. TWO PEOPLE WITNESSED THE TORNADO. 6 BARNES DAMAGED. 1 SMALL BARN LEVELED. HOUSE PORCH ROOF BLOWN OFF. NUMEROUS TREES WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WUUS53 KPAH 271855
SVRPAH
KYC221-271945-
/O.NEW.KPAH.SV.W.0063.170327T1855Z-170327T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
155 PM CDT MON MAR 27 2017
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Trigg County in western Kentucky...
* Until 245 PM CDT
* At 154 PM CDT, severe thunderstorms were located along a line
extending from near Land Between The Lakes Area to 12 miles north
of Paris Landing State Park, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters. Hail to the size of golfballs
have been reported with these storms.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cadiz, Land Between The Lakes Area, Energy, Canton, Rockcastle and
Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 3666 8785 3667 8786 3668 8807 3675 8811
3687 8816 3691 8801 3696 8790 3695 8786
3697 8777 3700 8773 3696 8766 3688 8767
3674 8767 3664 8770 3663 8785
TIME...MOT...LOC 1854Z 234DEG 31KT 3681 8816 3661 8810
HAIL...1.25IN
WIND...60MPH
$$
ps2 follow-up statements
950
WWUS53 KPAH 271929
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
229 PM CDT MON MAR 27 2017
KYC221-271945-
/O.CON.KPAH.SV.W.0063.000000T0000Z-170327T1945Z/
Trigg KY-
229 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR TRIGG COUNTY...
At 228 PM CDT, severe thunderstorms were located along a line
extending from near Cadiz to 11 miles north of Big Rock, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Winds have gusted to 49 mph near Lake
Barkely State Park as the storms moved through.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cadiz, Canton, Rockcastle and Linton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 3666 8785 3667 8786 3668 8797 3676 8797
3690 8803 3691 8801 3696 8790 3695 8786
3697 8777 3700 8773 3696 8766 3688 8767
3674 8767 3664 8770 3663 8785
TIME...MOT...LOC 1928Z 245DEG 35KT 3694 8780 3674 8774
HAIL...1.00IN
WIND...60MPH
$$
ps043
WWUS53 KPAH 271942
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
242 PM CDT MON MAR 27 2017
KYC221-271952-
/O.EXP.KPAH.SV.W.0063.000000T0000Z-170327T1945Z/
Trigg KY-
242 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR TRIGG COUNTY WILL EXPIRE AT
245 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 800 PM CDT for
south central and western Kentucky.
LAT...LON 3666 8785 3667 8786 3668 8797 3676 8797
3690 8803 3691 8801 3696 8790 3695 8786
3697 8777 3700 8773 3696 8766 3688 8767
3674 8767 3664 8770 3663 8785
TIME...MOT...LOC 1942Z 234DEG 31KT 3701 8768 3681 8763
$$
psWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:54 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 27, 1:54 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Paducah KY 154 PM CDT Mon Mar 27 2017 .SHORT TERM...(Tonight through Wednesday night) Issued at 138 PM CDT Mon Mar 27 2017 Near term convective (svr) environment continues, with best threat area appearing now to be shifting to Lakes/eastward across southern Pennryile, where best dew point surge/area of some breaks/highest MU Capes coexist. Area of ongoing convection has picked up steam, from around 32Kts earlier today to ongoing around 40Kts now, and this is anticipated as upper jet is moving in. This should propel convection thru southern Ky fairly quickly, with HRRR modeling the ongoing activity reasonably well, and taking bulk of its pcpn thru the area/into scntl Ky/cntl Tn by 23Z. Will go near certainty Pops til then, and cut into them drastically afterwards. May maintain upper trof/instability shower chance or slight chance, esp east, overnight however. After tonight, Tuesday offers a pause, with the upper ridge nudging across the mid Mississippi/Tennessee valleys. Then another robust storm system takes shape and ejects across the southern Plains, moving its convection into the lower and mid Mississippi valleys Wed night-Thursday, with maybe some warm sector/advection chances showing up earlier, esp west, during the day Wed. A similar environment is encountered so we are outlooked SWODY3 Marginal to Slight risk for late Wed night into Thursday morning, with the 15% bubbling across western Ky Thursday, not too dissimilar to Today. .LONG TERM...(Thursday through Sunday) Issued at 256 AM CDT Mon Mar 27 2017 Models are in better agreement on the track of our late week surface low, taking it from southwest Missouri into central Illinois then into the southern Great Lakes region. Both the ECMWF and GFS have it around the St. Louis area around 00z Friday, with the Canadian about 6 hours slower. This track and general timing has the associated cold front moving across the PAH forecast area late Thursday into Thursday night. Along and ahead of the front, models produce widespread precipitation Thursday into Thursday night, and went with likely to categorical pops for showers. Based on the expected track of the low, we should have better instability across our region, so increased thunderstorm possibilities from slight chance to chance during the day Thursday, with slight chances into Thursday evening. Lingered some slight chances of thunder in our eastern counties late Thursday night until the front moves east of our area. Showers will taper off from west to east on Friday. Surface high pressure centered north of the PAH forecast area and a weak upper level ridge over the lower and middle Mississippi Valley will give us dry conditions Friday night into at least early Saturday night. Models show an upper low moving toward the region on Sunday and included some chances for showers. South winds ahead of the cold front will give us unseasonably warm temperatures Thursday into Thursday night. Cooler air will filter in behind the front, and daytime highs will return to near seasonal for Friday through Sunday, with overnight lows still a few degrees above normal. && .AVIATION... Issued at 138 PM CDT Mon Mar 27 2017 Convective chances with associated restrictions should be moving out by next issuance time, until then, strong storms are possible, esp KPAH/KOWB. Overnight, parent upper trof moving overhead will keep unsettled MVFR CIGS and MVFR VSBYS may occur at times as well. Tmrw should see generally improving flight conditions, though CIGS may be maintained early, until diurnal heating can erode/lift cloud bases to VFR. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Mar 27, 3:20 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 320 AM CDT Mon Mar 27 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 320 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Thunderstorms are possible over all or part of the outlook area today and tonight. A few storms may become severe mainly this afternoon and evening with damaging winds and large hail being the primary hazards. A tornado or two is not out of the question. Otherwise locally heavy downpours and lightning will be the primary hazards. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms are possible over all or part of the outlook area Wednesday night, Thursday, and Thursday night. Widespread severe weather is not expected at this time. Locally heavy downpours and lightning will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required this afternoon and evening. JP/RST
In the hours before
Local storm report, Mar 27, 1:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
111 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 1 E CUBA 36.56N 88.62W
03/27/2017 E1.00 INCH GRAVES KY AMATEUR RADIO
&&
DLLLocal storm report, Mar 27, 1:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
123 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL COLDWATER 36.65N 88.46W
03/27/2017 M1.25 INCH CALLOWAY KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 27, 1:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
134 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 1 N MURRAY 36.63N 88.32W
03/27/2017 M1.00 INCH CALLOWAY KY TRAINED SPOTTER
&&
DLLLocal storm report, Mar 27, 1:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 NE SEDALIA 36.66N 88.58W
03/27/2017 E0.88 INCH GRAVES KY PUBLIC
IN THE COMMUNITY OF FARMINGTON
&&
DLLLocal storm report, Mar 27, 1:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL ALMO 36.69N 88.28W
03/27/2017 E1.00 INCH CALLOWAY KY EMERGENCY MNGR
&&
DLLLocal storm report, Mar 27, 1:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
144 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL KIRKSEY 36.68N 88.43W
03/27/2017 E1.25 INCH CALLOWAY KY TRAINED SPOTTER
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:17 PM CDT | Special Weather Statement | PAH | Fulton, Hickman | 43 min |
| Mar 27, 12:47 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 28 min |
| Mar 27, 1:13 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 47 min |
| Mar 27, 1:25 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 21 min |
| Mar 27, 1:42 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 33 min |
| Mar 27, 2:23 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 37 min |
| Mar 27, 2:41 PM CDT | Tornado Warning | PAH | Christian, Hopkins | 23 min |
| Mar 27, 3:03 PM CDT | Severe Thunderstorm Warning | PAH | Hopkins, McLean, Muhlenberg | 27 min |
| Mar 27, 3:51 PM CDT | Special Weather Statement | PAH | Fulton, Graves, Hickman | 54 min |
| Mar 27, 3:53 PM CDT | Areal Flood Advisory | PAH | Calloway, Graves | 3 hr |
| Mar 27, 4:09 PM CDT | Special Weather Statement | PAH | Calloway, Marshall | 36 min |
| Mar 27, 4:12 PM CDT | Areal Flood Advisory | PAH | Marshall | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.